We study light propagation in a random medium governed by the radiative transport equation. We present a theory for the transport equation with an inhomogeneous absorption coefficient. We obtain an analytical expression for the specific intensity in a uniform absorbing and scattering medium containing a point absorber. Using that result we derive a self-consistent system of integral equations to study a collection of point absorbers. We show numerical results that demonstrate the use of this theory.
© 2006 Optical Society of America
Original Manuscript: June 2, 2005
Manuscript Accepted: July 22, 2005
Vol. 1, Iss. 4 Virtual Journal for Biomedical Optics
Arnold D. Kim and John C. Schotland, "Self-consistent scattering theory for the radiative transport equation," J. Opt. Soc. Am. A 23, 596-602 (2006)